Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



A conformally invariant Oseen equation for flow at small Reynolds numbers

Author: K. B. Ranger
Journal: Quart. Appl. Math. 48 (1990), 189-199
MSC: Primary 76D05; Secondary 35Q53
DOI: https://doi.org/10.1090/qam/1040242
MathSciNet review: MR1040242
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Starting from a complex variable formulation of the exact Navier-Stokes equations for the steady two-dimensional motion of an incompressible viscous fluid, a Burgers type linearization is introduced at small Reynolds number which results in a conformally invariant Oseen equation. The independent variables are the velocity potential and stream function for the corresponding irrotational flow. There are certain analytical advantages in this approach for the determination of uniformly valid approximations to flow at small Reynolds numbers and the method is illustrated by various examples.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76D05, 35Q53

Retrieve articles in all journals with MSC: 76D05, 35Q53

Additional Information

DOI: https://doi.org/10.1090/qam/1040242
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society